Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How long does recovery take from overdosing symptoms of Levothroid?

Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 2802 Questions

default
Posted on Tue, 13 Sep 2016 in Medicines and Side Effects
Question: I was over medicated on levathroid. They took date down from 125 to 112. I did not take anything for weeks and have been on the 112 for 2 weeks. I still have numbness and tingling and a sore throat. How long does it take to get balanced and symptoms to subside?

TSH was .0035 and after a week or so after no meds went up to .6
doctor
Answered by Dr. Saddiq Ulabidin 3 hours later
Brief Answer:
You need to treat other causes than thyroid

Detailed Answer:
Hi! Welcome to health care magic! Thanks for sharing your concerns with us. We will try to help you in best way possible.

First of all, it is sad to know what you had been experiencing lately. Based on the history you have shared, though the levels of thyroxine got fluctuated and now these are on improving trends and with current speed, it may take 4 more weeks to return TSH back to normal and till then current dose can be continued but the symptoms you had been experiencing can also be due to other causes so I would suggest you to monitor sugars levels and blood screens for calcium and Vitamin D3 levels. Also start replacing B12, D3, calcium and folic acid as these may improve the tingling and numbness. Also using gaba pentins or duloxetine may help with the symptoms.

The sore throat can be entirely different entity and doesn't seem to be related to the thyroid illnesses. Get it examined by your primary physician and you may need to use antibiotics and anti histamines for that. Using saline water gargles will help with the soreness and OTC analgesics like acetaminophen can also be used.

Wishing you a speedy recovery. If you have any more questions, feel free to ask. Regards. .
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Saddiq Ulabidin 3 hours later
Sometimes I take .250 xanax and it relieves the tingling the whole day. I actually feel better at night.

I was experiencing panic attacks when I started getting the tingling but they seem to have subsided. Would lexapro help with tingling as gala pectin sounds too dangerous. I took Lexapro many years ago and tolerated it very well. Would it help with tingling and anxiety. I do have diabetes but it is under control 7.0 A1C and I am not overweight and in could physical shape. Walk many miles a day.
doctor
Answered by Dr. Saddiq Ulabidin 28 hours later
Brief Answer:
You can use, anti depressants and supplements too

Detailed Answer:
Hi! Thanks for sharing your feedback. In your case, treatment should be based on all possible causes including panic attacks and diabetic neuropathy though sugars are controlled now but few neuropathic pains are not completely reversible if have caused by some uncontrolled sugar readings in the past. I would suggest that after discussing with your primary doctor you can start duloxetine 60mg at nights as this will help with both neurological pains as well as depressive or panic symptoms. I would also suggest that there is no harm in using supplements for vitamin D3, calcium, folic acid and B12 for a month or two after sending the levels. Wishing you a speedy recovery. Regards.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Vitamin d3

doctor1 MD

Vitamin D3 level is insufficient - 25.64* ng/ml. What medicines should be taken?

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound....

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?

doctor1 MD

I am 68 years of age. I was feeling stiffness in my legs after a walk for about 2 kms. This was a recent development. Investigation of Vitamin D3...